Aa
A
A
Close
Avatar_universal
Medication effecting HIV blood test?
I am 3 weeks off having a 12 week test for HIV, my 4 week test was negative.
I am really anxious, and have found St John's Wort gives me a little help. Does anybody know if taking St John's Wort or over the counter pain killers, asprin etc , effects a HIV blood test?
I remember being asked at my 4 week test if I had taken certain medication, but can't remember what they asked me, my mind was else where. I don't want to go for my 12 week test to be told come back in a week or so, because I have taken medication.
Cancel
15 Answers
Page 1 of 1
Avatar_universal
no effect, no way
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
St John Wort

Hey if you think it works for u keep it up.  Some folks have a rabbits foot, some rely on magnents etc.  

Some rely on booze....  

Me, I am clueless
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thanks, just I read that there is a line of research on St John's Wort that it might have an effect on the HIV virus, basically putting the brakes on it. IF it can do that I was concerned it might effect the outcome of any test results.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
What??? Do not believe everything you read.  Just because it's in print, doesn't mean it's true!  90% of "research" is total garbage.

St.John Wort does not have ANY effect on HIV infection and definitely not on blood test results.

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
what about paxil would that effect the test at all?or immodium?does anyone know.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
You are right, the internet is a wealth of mis-information. But I needed to ask the question, because of my anxiety I am not thinking has logical as I should do.
But after saying that, I do feel without this web site, I would have gone insane with worry by now. I get comfort that Dr HHH, states a four week test covers 85 to 90% of people, being negative, it reduces my worry to a 10 to 15% possibility. It helps.
Anyway sorry I am getting off the subject of my posting.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Those that are on HIV medication are the only ones that have to watch the use of St. John's Wort. It will not affect your test results.

St. John's wort may cause increased sensitivity to sunlight. Other side effects can include anxiety, dry mouth, dizziness, gastrointestinal symptoms, fatigue, headache, or sexual dysfunction.
Research shows that St. John's wort interacts with some drugs. The herb affects the way the body processes or breaks down many drugs; in some cases, it may speed or slow a drug's breakdown. Drugs that can be affected include:
Indinavir and possibly other drugs used to control HIV infection
Irinotecan and possibly other drugs used to treat cancer
Cyclosporine, which prevents the body from rejecting transplanted organs
Digoxin, which strengthens heart muscle contractions
Warfarin and related anticoagulants
Birth control pills
Antidepressants
When combined with certain antidepressants, St. John's wort may increase side effects such as nausea, anxiety, headache, and confusion.
St. John's wort is not a proven therapy for depression. If depression is not adequately treated, it can become severe. Anyone who may have depression should see a health care provider. There are effective proven therapies available.
It is important to inform your health care providers about any herb or dietary supplement you are using, including St. John's wort.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
188761_tn?1320166132
You can simply "Wear a Jimmy" ;-)(kidding, no offense intended)
Comment
Cancel
188761_tn?1320166132
Comment
Comment
Submit Comment
Avatar_universal
will high blood pressure medicine affect the hiv test results?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
No.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
someone gave me a shot of their Insulin pen( i don't know if they were hiv pos or neg) i got a elisa test at 22 weeks can i consider this conclusive?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
461503_tn?1212069610
100% absolutly conclusive
Comment
Cancel
461503_tn?1212069610
Comment
Comment
Submit Comment
Avatar_universal
Ok thank you just making sure was on high blood pressure med, so just making sure that the test is correct and conclusive.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
?

Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
461503_tn?1212069610
yes it is, the high presuure meds doesnt afect the test or it result.
Comment
Cancel
461503_tn?1212069610
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Medication effecting HIV blood test?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV Prevention Community Resources
Top HIV Answerers
1508374_tn?1380812110
Blank
BeStrong_
Athens, Greece
Avatar_m_tn
Blank
JamesD1991
NC
Avatar_m_tn
Blank
paranoidstd
Philippines
Avatar_m_tn
Blank
Vance2335
Buffalo, NY
366749_tn?1370585676
Blank
diver58
Karachi, Pakistan
13276481_tn?1451150367
Blank
iommi
NJ